MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number MM-410185
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Rupture (1546); Migration (4003)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been/will be requested.No additional information is available at this time.Reason for reoperation: rupture; capsular contracture, baker grade iii.
 
Event or Problem Description
Healthcare professional reported right side rupture and capsular contracture, baker grade iii.The device has been explanted and replaced.
 
Event or Problem Description
Previous medwatch submission noted rupture.Upon further information, abbvie has determined that the event of rupture did not occur.
 
Additional Manufacturer Narrative
Device evaluation: based on the device analysis grid, the assessments of the complaint are: rupture : observed, opening assessed as unidentified (tear) opening.Shell thickness was within specification).Capsular contracture : unable to observe since it is a medical event and is not related to the device.No additional observation.No further actions are required as no issues with the manufacturing process are observed.
 
Event or Problem Description
Healthcare professional reported "rupture and capsular contracture".Healthcare professional later reported "grade 3".Healthcare professional later reported accident.This record is for the right side.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: the device related to the reported event of rupture, silicone migration, pain, anxiety - product/ procedure, inflammation/irritation, varied injuries and capsular contracture was received on (b)(6) 2024, with lot number 2642830.Based on the device analysis grid, the assessments of the complaint are: ¿ rupture and silicone migration: observed, opening assessed as unidentified (tear) opening.Shell thickness was within specification).¿ capsular contracture : unable to observe since it is a medical event and is not related to the device.¿ pain: unable to observe since it is a medical event and is not related to the device.¿ anxiety - product/ procedure: unable to observe since it is a medical event and is not related to the device.¿ inflammation/irritation: unable to observe since it is a medical event and is not related to the device.¿ varied injuries: unable to observe since it is a medical event and is not related to the device.No additional observation.No further actions are required as no issues with the manufacturing process are observed.
 
Event or Problem Description
Egal affairs later reported "plaintiff alleges that one or more biocell devices caused personal injuries and damages including but not limited to the following: increased risk of bia-alcl, emotional distress including fear and anxiety of developing cancer, accumulation of foreign and adulterated silicone particles in their bodies, including the resulting inflammation, cellular damage, and subcellular damage, past and future medical expenses, physical pain and suffering from explantation".

Brand Name
STYLE 410 COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key19180707
Report Number9617229-2024-07181
Device Sequence Number17949859
Product Code FTR
UDI-Device Identifier10888628003590
UDI-Public10888628003590
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2019
Device Catalogue NumberMM-410185
Device Lot Number2642830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/17/2024
06/11/2024
11/08/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/07/2024
07/02/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityHispanic
Patient RaceWhite